Alert archive / Puerto Rico / Rip Current Statements in 2015
Rip Current Statement 3, NWS JSJ
NWS JSJ issued this rip current statement at Jul 5, 2015, 4:49 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2015, 4:49 AM CDT (09:49 UTC)
- Expired
- Jul 5, 2015, 7:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
246 WHCA42 TJSJ 050949 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 549 AM AST SUN JUL 5 2015 ...BREEZY CONDITIONS AND CHOPPY SEAS WILL LEAD TO A HIGH RISK OF RIP CURRENTS ON ISABELA...GUANICA...PINONES AND SAINT CROIX'S EAST END... .BREAKING WAVE HEIGHT AND MODERATE TO FRESH EAST WINDS WILL BRING A HIGH RISK OF LIFE THREATENING RIP CURRENTS TO THE BEACHES OF JOBOS AT ISABELA...PINONES AT LOIZA...BALLENA AT GUANICA AND CRAMER PARK AT SAINT CROIX. PRZ001-007-008-VIZ002-051800- /O.NEW.TJSJ.RP.S.0003.150705T0949Z-150706T0000Z/ SAN JUAN AND VICINITY-PONCE AND VICINITY-NORTHWEST-ST CROIX- 549 AM AST SUN JUL 5 2015 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT THROUGH THIS EVENING. * LOCATION...JOBOS BEACH AT ISABELA...BALLENA BEACH AT GUANICA...PINONES AT LOIZA AND CRAMER PARK AT SAINT CROIX. * TIMING...TODAY UNTIL AT LEAST 8 PM AST. * IMPACTS...STRONG CURRENTS WILL FORM MAKING SWIMMING BACK TO SHORE DIFFICULT IN LOCAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this rip current statement went out at Jul 5, 3:41 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 5, 3:41 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
441 AM AST SUN JUL 5 2015
.SYNOPSIS...AT UPPER LEVELS...A CUT-OFF LOW NORTH OF THE DOMINICAN
REPUBLIC WILL SLOWLY DRIFT TO FLORIDA BY FRIDAY. ANOTHER LOW WILL
CUT-OFF ON THURSDAY AND DRIFT TO NORTH OF THE LOCAL AREA BY NEXT
WEEKEND.
AT MID LEVELS...THE HIGH PRESSURE STRETCHED ACROSS THE SUB-
TROPICAL ATLANTIC WILL BECOME DIVIDED AROUND 45 WEST LONGITUDE BY
WEDNESDAY. THIS TROUGH WILL MOVE SLOWLY WEST TO ACROSS THE AREA
ON SATURDAY.
AT LOWER LEVELS...A MODERATE HIGH PRESSURE STRETCHED ACROSS THE
MID LATITUDE ATLANTIC WILL WEAKEN BY MID WEEK AND THE STRONG
EASTERLY TRADE WINDS WILL ABATE OVER THE AREA. A WEAK TROPICAL
WAVE WILL PASS THROUGH ON TUESDAY WITH ANOTHER FOLLOWING SUNDAY OR
MONDAY.
&&
.DISCUSSION...THE FEW SHOWERS THAT FORMED WERE VERY LIGHT
OVERNIGHT...EVEN OVER THE LOCAL WATERS OWING TO THE DRIER AIR
ALOFT AND THE STRONG WINDS AROUND THE INVERSION. THIS DRIER AIR
WILL SEE A WEAK MOISTURE INTRUSION VERY LATE THIS AFTERNOON THAT
WILL LEAD TO A FEW MORE SHOWERS OVERNIGHT TONIGHT AS WELL AS SOME
IMPROVEMENT IN THE VISIBILITIES AS THE SAHARAN DUST IS TEMPORARILY
PUSHED TO THE SOUTH.
PRESENTLY THE TROPICAL WAVE THAT APPROACHES ON MONDAY WITH A WEAK
TROUGH AHEAD OF IT IS NOT CARRYING A SIGNIFICANT INCREASE IN
MOISTURE AND SO EXPECT ONLY A LIMITED INCREASE IN THE PROBABILITY
OF PRECIPITATION...AND THAT ONLY OVER EASTERN PUERTO RICO AND THE
U.S. VIRGIN ISLANDS MONDAY NIGHT. SHOWERS WILL BECOME SCATTERED
OVER THE AREA ON TUESDAY...ALTHOUGH THE COASTS OF PUERTO RICO WILL
LIKELY RECEIVE CONSIDERABLY LESS RAINFALL THAN THE INTERIOR
SECTIONS. FROM MID WEEK...ON THE AXIS OF THE NEW TUTT FORMING TO
OUR NORTHEAST WILL REMAIN EAST OF THE AREA. WITH UNFAVORABLE
CONVERGENCE...OR AT LEAST A LACK OF DIVERGENCE...THUS HELD OVER
THE AREAIN THE UPPER ATMOSPHERE...RAINFALL CHANCES ARE HELD TO A
MINIMUM FOR MOST THE LATTER PART OF THE WEEK. ON FRIDAY LOWER
LEVEL MOISTURE IMPROVES JUST ENOUGH TO YIELD A SLIGHT BUMP IN THE
POPS...BUT WILL NOT YIELD MORE THAN SCATTERED SHOWERS AND POSSIBLY
A FEW THUNDERSTORMS. THE NEXT WAVE AND INCREASE IN MOISTURE OCCURS
A WEEK FROM SUNDAY NIGHT.
THE STRONG TRADE WINDS ARE EXPECTED TO DECREASE OVER THE AREA
LATER TODAY AS THE WIND SURGE FROM THE LAST TROPICAL WAVE ABATES
AND HIGH PRESSURE IN THE CENTRAL ATLANTIC IS DIVIDED AND WEAKENS.
WINDS TEND TO DIMINISH UNTIL LATE FRIDAY AFTERNOON.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED ACROSS THE FORECAST AREA
THROUGH 06/02Z. SOME HAZE IS PRESENT BUT WILL DIMINISH LATE THIS
AFTERNOON. SHRA WILL INCREASE OVERNIGHT...BUT A FEW MAY MANAGE TO
FORM IN WRN PR AFT 05/17Z TODAY. WINDS ALF WILL DIMINISH FROM ESE
20 TO 40 KNOTS TO GENERALLY ENE 10 TO 30 KTS TONIGHT. STRONGEST
WINDS NEAR FL070. SHRA WILL BEGIN TO INCREASE AFT 05/17Z THROUGH
06/04Z.
&&
.MARINE...WINDS AND SEAS WILL SLOWLY DIMINISH DURING THE EARLY
PART OF NEXT WEEK. SMALL CRAFT ADVISORIES WILL ALL BE DOWN BY
MONDAY MORNING ACCORDING TO THE CURRENT FORECAST PACKAGE.
&&
.FIRE WEATHER...MODELS SHOW DIMINISHING MOISTURE AND WINDS OF 30
TO 40 KNOTS BETWEEN 3 AND 15 KFT TODAY...SUNDAY. LESS
CLOUDINESS...BUT CONTINUED BREEZY CONDITIONS WILL LEAD TO A
HEIGHTENED FIRE DANGER SITUATION AS RELATIVE HUMIDITIES FALL TO 35
TO 45 PERCENT AND WINDS EXCEED 18 MPH IN PARTS OF THE SOUTH COAST
OF PUERTO RICO. WILL RE-ISSUE A RED FLAG WARNING FOR 1100-1700
AST TODAY. MOISTURE IS CURRENTLY EXPECTED TO IMPROVE SOMEWHAT
OVERNIGHT TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 89 80 90 80 / 10 40 40 30
STT 89 79 89 77 / 10 30 30 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM AST THIS
AFTERNOON FOR SOUTH COASTAL PLAINS AND MONA ISLAND.
VI...SMALL CRAFT ADVISORY UNTIL 5 PM AST THIS AFTERNOON FOR ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
AM...SMALL CRAFT ADVISORY UNTIL 5 PM AST THIS AFTERNOON FOR ANEGADA
PASSAGE SOUTHWARD TO 17N-COASTAL WATERS OF NORTHERN USVI AND
CULEBRA OUT 10 NM-COASTAL WATERS OF SOUTHERN USVI VIEQUES AND
EASTERN PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY UNTIL 5 AM AST MONDAY FOR CARIBBEAN WATERS
OF PUERTO RICO FROM 10 NM TO 17N-MONA PASSAGE SOUTHWARD TO
17N.
SMALL CRAFT ADVISORY UNTIL 11 PM AST THIS EVENING FOR ATLC
WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N.
&&
10/12Hazardous weather outlook, Jul 4, 2:06 PM CDT, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 306 PM AST SAT JUL 4 2015 AMZ710>745-PRZ001>013-051915- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 306 PM AST SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT .RIP CURRENTS...THERE IS A MODERATE/HIGH RISK OF RIP CURRENTS FOR ALL OF PUERTO RICO EXCEPT IN THE PROTECTED WATERS WEST OF AGUADILLA. PLEASE REFER TO THE SURF ZONE FORECAST (SRFSJU) FOR FURTHER INFORMATION. .FIRE...THE FIRE DANGER WILL DECREASE LATE THIS AFTERNOON ACROSS THE SOUTH COASTAL PLAINS OF PUERTO RICO. A RED FLAG WARNING IS IN EFFECT UNTIL 6 PM AST TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH IS IN EFFECT ON SUNDAY FOR THE SOUTH COASTAL PLAINS OF PUERTO RICO. THERE WILL CONTINUE TO BE AN ELEVATED RISK OF RIP CURRENTS AROUND THE ISLAND INTO AT LEAST EARLY NEXT WEEK. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT HIGH WINDS...WATERSPOUTS...OR RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN. REPORT FIRES TO YOUR LOCAL FIRE DEPARTMENT. AMZ715-725-VIZ001-002-051915- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 306 PM AST SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT .RIP CURRENTS...THERE IS A MODERATE/HIGH RISK OF RIP CURRENTS FOR THE U.S. VIRGIN ISLANDS WITH THE HIGHEST RISK IN SAINT CROIX. PLEASE REFER TO THE SURF ZONE FORECAST (SRFSJU) FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MODERATE TO HIGH RIP CURRENT RISK IS EXPECTED TO CONTINUE INTO EARLY NEXT WEEK. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT HIGH WINDS...WATERSPOUTS OR RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:00 AM CDT | Red Flag Warning | JSJ | 12 hr |
Nearby
Rip Current Statements in Puerto Rico, 2015Rip Current Statements in U.S. Virgin Islands, 2015Every rip current statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.